Alert archive / Arizona / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 3, NWS Tucson, AZ

June 22, 2015Cochise County, Arizona

NWS Tucson, AZ issued this severe thunderstorm warning at Jun 22, 2015, 7:05 PM MST for Cochise County, Arizona. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 22, 2015, 7:05 PM MST (02:05 UTC)
Expired
Jun 22, 2015, 7:45 PM MST
In force
40 min
Issued by
NWS Tucson, AZ
Area
Storm-based polygon

County Cochise County, AZ

The radar

The Tucson radar (KEMX), 104 km from the middle of the area, began a volume at 02:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tuscon, AZ (KDMA), launched 00:00Z, 2.1 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tuscon, AZ at 00:00Z on 2015-06-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tuscon, AZ at 00:00Z on 2015-06-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -26 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4142 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
-26 m²/s²
0-3 km storm-relative helicity
8 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

444 
WUUS55 KTWC 230205
SVRTWC
AZC003-230245-
/O.NEW.KTWC.SV.W.0003.150623T0205Z-150623T0245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE UNLOCALIZED SITE
705 PM MST MON JUN 22 2015

THE NATIONAL WEATHER SERVICE IN UNLOCALIZED SITE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTH CENTRAL COCHISE COUNTY IN SOUTHEASTERN ARIZONA...

* UNTIL 745 PM MST

* AT 703 PM MST...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM
  WAS LOCATED OVER BISBEE-DOUGLAS AIRPORT...AND MOVING WEST AT 15 
  MPH. THE BISBEE-DOUGLAS AIRPORT RECORDED A WIND GUST 64 MPH JUST 
  BEFORE 7 PM.

* LOCATIONS IMPACTED INCLUDE...
  BISBEE-DOUGLAS AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

&&

LAT...LON 3161 10956 3147 10949 3139 10970 3152 10980
TIME...MOT...LOC 0203Z 069DEG 12KT 3149 10962 

$$
2 follow-up statements
057 
WWUS55 KTWC 230226
SVSTWC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE UNLOCALIZED SITE
726 PM MST MON JUN 22 2015

AZC003-230245-
/O.CON.KTWC.SV.W.0003.000000T0000Z-150623T0245Z/
COCHISE AZ-
726 PM MST MON JUN 22 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM MST
FOR SOUTH CENTRAL COCHISE COUNTY...

AT 725 PM MST...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING DAMAGING WINDS IN EXCESS OF 58 MPH. THIS STORM WAS
LOCATED NORTHWEST OF BISBEE-DOUGLAS AIRPORT...MOVING WEST AT 15 MPH. 
THIS STORM DID PRODUCE A WIND GUST TO 64 MPH AROUND 7 PM. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

&&

LAT...LON 3156 10963 3144 10957 3139 10970 3152 10980
TIME...MOT...LOC 0225Z 069DEG 12KT 3146 10970 

$$
323 
WWUS55 KTWC 230237
SVSTWC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE UNLOCALIZED SITE
737 PM MST MON JUN 22 2015

AZC003-230246-
/O.EXP.KTWC.SV.W.0003.000000T0000Z-150623T0245Z/
COCHISE AZ-
737 PM MST MON JUN 22 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL COCHISE COUNTY
WILL EXPIRE AT 745 PM MST...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.

LAT...LON 3156 10963 3144 10957 3139 10970 3152 10980
TIME...MOT...LOC 0228Z 069DEG 12KT 3146 10970 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tucson, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 1:53 PM MST, 5 hours 12 minutes earlier.

Area forecast discussion, Jun 22, 1:53 PM MST, 5 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TUCSON AZ
153 PM MST MON JUN 22 2015

.SYNOPSIS...HOT TEMPERATURES TO START THE WEEK...BUT NOT QUITE AS
HOT AS LAST WEEK. A MOISTURE INCREASE WILL BRING AN INCREASING
CHANCE OF SHOWERS AND THUNDERSTORMS BY TUESDAY INTO NEXT WEEKEND. AS
THIS HAPPENS...DAYTIME TEMPERATURES WILL MODERATE CLOSER TO SEASONAL
NORMALS BY THE END OF THE WEEK.

&&

.DISCUSSION...THE MAIN FOCUS HAS SHIFTED FROM THE HEAT TO THE ONSET
OF SHOWER AND THUNDERSTORM ACTIVITY FOR THE MONSOON SEASON. LATEST
MODELS STILL INDICATED THAT THE WEATHER PATTERN WILL EVOLVE INTO A
TYPICAL MONSOON TYPE PATTERN BY THE END OF THE WEEK. IN GENERAL...
MOISTURE WILL BE ON THE INCREASE THIS WEEK AS RIDGE OF HIGH PRESSURE
ALOFT BECOMES CENTERED OVER THE CENTRAL UNITED STATES AND AN
INVERTED TROUGH MOVES INTO MEXICO. THIS INVERTED TROUGH WILL AID IN
PUSHING DEEPER MOISTURE INTO THE DESERT SOUTHWEST AROUND THE MIDDLE
OF THE WEEK. MOISTURE IN COMBINATION WITH THE UPPER-LEVEL TROUGH
WILL BRING A NOTICEABLE INCREASE IN SHOWERS AND THUNDERSTORMS TO THE
AREA WEDNESDAY INTO FRIDAY. HIGH PRESSURE ALOFT WILL RECONSOLIDATE
AND AMPLIFY OVER THE GREAT BASIN OVER THE WEEKEND WITH RAIN CHANCES
REMAINING IN THE FORECAST. BASED ON THE PROJECTED SHOWERS AND
THUNDERSTORMS...DAYTIME TEMPERATURES WILL GRADUALLY LOWER THIS WEEK
TO NEAR NORMAL READINGS BY FRIDAY.

&&

.AVIATION...VALID THROUGH 24/00Z.
CLEAR TO MOSTLY CLEAR SKIES...WITH THE EXCEPTION CUMULUS OVER
SOUTHERN AND EASTERN AREAS AROUND 8-10K FT AGL THRU THIS EVENING.
ISOLATED -SHRA/-TSRA WILL THEN OCCUR NEAR THE AZ/MEXICO BORDER AND
THE WHITE MOUNTAINS...MAINLY BETWEEN 23/00Z AND 23/06Z. WINDS
WLY/NWLY WIND AT 10-15 KTS. SLIGHTLY STRONGER WINDS WITH A FEW GUSTS
AROUND 25 KTS ARE POSSIBLE NEAR KSAD. ANY -SHRA/-TSRA NEAR THE
KOLS/KDUG/KALK TERMINALS COULD PRODUCE GUSTS TO NEAR 40 KTS. DRY
CONDITIONS AND LIGHT TERRAIN DRIVEN WINDS SHOULD RETURN AFTER
23/06Z. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS.

&&

.FIRE WEATHER...HIGH PRESSURE WILL MIGRATE NORTHEAST OF THE AREA
ALLOWING EAST TO SOUTHEAST FLOW TO DEVELOP ACROSS THE DESERT SW.
THIS WILL BEGIN TO GRADUALLY DIRECT MONSOON MOISTURE ACROSS SE
ARIZONA. A FEW ISOLATED SHOWERS AND THUNDERSTORMS ARE POSSIBLE NEAR
THE INTERNATIONAL BORDER AND THE WHITE MOUNTAINS LATE THIS EVENING.
ON TUESDAY AFTERNOON...CONVECTION WILL OCCUR OVER THE EASTERN PART
OF THE AREA...ZONES 152...153 AND SOUTHERN 151. COVERAGE OF STORMS
WILL THEN SPREAD WESTWARD EACH AFTERNOON THROUGH REST OF THE
WEEK...WITH STORMS POSSIBLE ACROSS THE ENTIRE AREA BY THE UPCOMING
WEEKEND.

CONVECTION EARLY THIS WEEK WILL BRING A THREAT FOR DRY LIGHTNING AND
STRONG GUSTY OUTFLOWS. OTHERWISE...DIURNAL WIND TRENDS WILL BE THE
RULE...WITH NW AFTERNOON BREEZES THROUGH TUESDAY AND EASTERLY FLOW
DEVELOPING ACROSS ERN ZONES WEDNESDAY AND THURSDAY. A RETURN TO NW
AFTERNOON BREEZES WILL OCCUR FRIDAY INTO THE WEEKEND.

&&

.TWC WATCHES/WARNINGS/ADVISORIES...NONE.

&&

VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON

In the hours before

Special weather statement, Jun 22, 7:01 PM MST, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE UNLOCALIZED SITE
701 PM MST MON JUN 22 2015

AZZ508-230245-
EASTERN COCHISE COUNTY BELOW 5000 FEET INCLUDING DOUGLAS/WILLCOX AZ-
701 PM MST MON JUN 22 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL COCHISE COUNTY
UNTIL 745 PM MST...

AT 700 PM MST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10
MILES NORTH OF DOUGLAS...MOVING WEST AT 15 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
BISBEE-DOUGLAS AIRPORT.

LAT...LON 3161 10956 3147 10949 3139 10970 3152 10980
TIME...MOT...LOC 0200Z 069DEG 12KT 3149 10961

The office that day

Everything else NWS Tucson, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 22, 7:01 PM MSTSpecial Weather StatementTWCCochise44 min

Nearby

Severe Thunderstorm Warnings in Arizona, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.